Alert archive / Louisiana / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, MS

June 27, 2015Concordia Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Jun 27, 2015, 2:21 PM CDT for Concordia Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2015, 2:21 PM CDT (19:21 UTC)
Expired
Jun 27, 2015, 2:45 PM CDT
In force
24 min
Issued by
NWS Jackson, MS

County Concordia Parish, LA

The radar

The Ft Polk radar (KPOE), 130 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 7.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2015-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 950 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2015-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
950 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

783 
WWUS84 KJAN 271921
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT SAT JUN 27 2015
 
LAZ026-271945-
CONCORDIA LA-
221 PM CDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH UNTIL
245 PM CDT...

AT 221 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LAKE OPHELIA NATIONAL WILDLIFE REFUGE...OR 9 MILES NORTHEAST OF
BORDELONVILLE...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SLOCUM AND BLACK HAWK AROUND 245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3148 9152 3137 9147 3136 9148 3138 9153
      3143 9154 3141 9158 3140 9158 3138 9155
      3128 9151 3126 9157 3126 9165 3124 9165
      3118 9159 3111 9162 3112 9172 3119 9168
      3124 9181 3129 9182 3131 9187 3133 9187
TIME...MOT...LOC 1921Z 268DEG 29KT 3123 9185 

$$

BYB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 27, 10:15 AM CDT, 4 hours 6 minutes earlier.

Area forecast discussion, Jun 27, 10:15 AM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT SAT JUN 27 2015

.UPDATE... AN UNSEASONABLY SIGNIFICANT UPPER TROUGH IS DROPPING DOWN
INTO THE LOWER MS VALLEY CURRENTLY...DRAGGING A COLD FRONT SLOWLY
TOWARD THE ARKLAMISS DELTA. OBSERVATIONS THIS MORNING DEPICT HIGH
MOISTURE LEVELS (1.75 TO 2 INCH PW VALUES) POOLED AHEAD OF THIS
FRONT...WHICH IS HELPING FUEL SCATTERED SHOWERS AND EMBEDDED
THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. THE OVERALL SYNOPTIC
SITUATION SUGGESTS A FEW DIFFERENT SOURCES OF ATMOSPHERIC LIFT TODAY
IN ASSOCIATION WITH THE INCOMING TROUGH...BUT THESE SOURCES ARE NOT
REALLY IN PHASE. THE LATTER FACT WILL MAKES IT DIFFICULT TO PREDICT
WITH FINE DETAIL HIGHEST RAIN CHANCES...ALTHOUGH CONFIDENCE IS STILL
HIGH MOST LOCATIONS IN THE REGION WILL AT LEAST SEE A SHOWER BEFORE
THE DAY IS OUT. MAIN ALTERATIONS FROM PREVIOUS WERE TO RAISE POPS A
BIT IN EAST-CENTRAL MS (AND HIGH TEMPS CONVERSELY LOWERED A BIT
THERE) DUE TO HRRR INSISTENCE OF HIGHEST CONCENTRATION OF CONVECTION
THROUGH EARLY TO MID AFTERNOON. BY LATE THIS AFTERNOON INTO EARLY
THIS EVENING SHOWERS SHOULD BE DIMINISHING AND CONFINED MAINLY TO
SOUTHERN ZONES AS THE COLD FRONT ITSELF SINKS INTO THE HEART OF THE
CWA. SIMILAR TO THE PREVIOUS SHIFT...NOTHING IN OUR MORNING SOUNDING
ANALYSIS POINTS TO MENTIONING SEVERE POTENTIAL WITH STORMS IN THE
HWO. CONSIDERING THERE WILL BE A BIT OF SHEAR AND INSTABILITY
JUXTAPOSED IN SOUTHERN ZONES THROUGH MID AFTERNOON WE WILL BE
WATCHING THOSE AREAS FOR AT LEAST A FEW STRONG STORMS BUT POTENTIAL
FOR ANY TRULY SEVERE STORMS WILL BE LIMITED A GREAT DEAL BY THE POOR
LAPSE RATE ENVIRONMENT. /BB/

&&

.AVIATION...THE COMBINATION OF SCATTERED CONVECTION AND VARIABLE
CEILING HEIGHTS AS A COLD FRONT PUSHES SOUTHEAST THROUGH THE AREA
TODAY...WILL RESULT IN A MIX OF MAINLY MVFR/VFR FLIGHT CATEGORIES AT
TAF SITES ACROSS THE REGION FROM NOW THROUGH MUCH OF THE AFTERNOON
HOURS. CONVECTION WILL BE CAPABLE OF PRODUCING GUSTY WINDS BETWEEN
17-26 KNOTS...FREQUENT LIGHTNING STRIKES...AND BRIEF BUT HEAVY
DOWNPOURS.  WINDS AHEAD OF THE FRONT WILL BE FROM SOUTHWEST TO WEST
BETWEEN 5-10 KNOTS...BUT BEHIND THE FRONT WILL BECOME NORTHWESTERLY
BETWEEN 5-8 KNOTS.  WINDS WILL GRADUALLY SUBSIDE TO AROUND 3 KNOTS
OVERNIGHT...WITH VFR CONDITIONS FORECAST TO PREVAIL AT ALL SITES
HEADING INTO SUNDAY MORNING. /19/

&&

.PREV DISCUSSION... /ISSUED 422 AM CDT SAT JUN 27 2015/

DISCUSSION...
SHORT TERM (TODAY THROUGH SUNDAY NIGHT)...A COLD FRONT IS NOW
PUSHING SOUTHWARD ACROSS THE MIDSOUTH REGION AND WILL ENTER THE
FORECAST AREA LATER THIS MORNING. CONVECTION HAS BEEN ONGOING
OVERNIGHT ALONG A PREFRONTAL TROUGH FROM THE ARKLATEX EASTWARD INTO
THE ARKLAMISS DELTA. THOUGH NONE OF THE STORMS HAVE BEEN SEVERE,
THERE HAVE BEEN A FEW PROLIFIC LIGHTNING PRODUCERS AND TRAINING OF
HEAVIER CONVECTION WHICH NECESSITATED A FLASH FLOOD WARNING. I'M
EXPECTING THIS ACTIVITY TO GRADUALLY LOSE STEAM OVER THE NEXT SEVERAL
HOURS AS WE CROSS THROUGH THE NOCTURNAL INSTABILITY MINIMUM. HOWEVER,
THE RESULTANT OUTFLOW BOUNDARIES SHOULD HELP INITIATE NEW CONVECTION
FARTHER SOUTH DURING THE HEATING OF THE DAY. AS THE FRONT CONTINUES
SOUTHWARD THROUGH THE DAY, THE BEST CHANCE OF NEW DEVELOPMENT THIS
AFTERNOON AND EARLY EVENING WILL BE ALONG AND SOUTH OF I-20. WHILE
SOME STRONG STORMS CANNOT BE RULED OUT AS UPPER FORCING INCREASES
AND DEEP LAYER SHEAR APPROACHES 30 KTS, LAPSE RATES ARE EXPECTED TO
BE RATHER UNIMPRESSIVE WHICH SHOULD HELP LIMIT MORE ROBUST
CONVECTION.

THE FRONT WILL CLEAR THE SOUTHERN PART OF THE AREA TONIGHT WITH
PERHAPS A FEW SHOWERS LINGERING INTO THE NIGHT ALONG THE 98
CORRIDOR. A SUBSTANTIALLY DRIER AIRMASS WILL BUILD IN, WITH PWATS
DROPPING TO BELOW AN INCH IN MOST AREAS. THIS WILL MAKE FOR A MUCH
MORE COMFORTABLE SUNDAY ACROSS THE REGION, EVEN AS TEMPS RISE TO NEAR
90 DURING THE DAY. DEWPOINTS WILL MIX OUT INTO THE LOW/MID 60S AND
POSSIBLY EVEN UPPER 50S. LOW TEMPS WILL PREDOMINATELY BE IN THE 60S
TONIGHT AND ESPECIALLY SUNDAY NIGHT. /DL/

LONG TERM (MONDAY THROUGH NEXT SATURDAY)...COME MONDAY AN AMPLIFIED
PATTERN OF RIDGING OVER THE WESTERN CONUS AND TROUGHING OVER THE
EASTERN CONUS WILL BE IN PLACE. OUR CWA WILL SEE NORTHWEST FLOW ALOFT
WITH A POTENT SHORTWAVE TROUGH PROGGED TO BE DROPPING OVER THE MID
MISSISSIPPI VALLEY AT DAYBREAK. THE BULK OF THE ENERGY WITH THE
SHORTWAVE WILL TRACK WELL NORTH OF OUR CWA DURING THE DAY BUT THE
SHORTWAVE WILL HELP SEND A WEAK SURFACE BOUNDARY INTO OUR NORTHERN
ZONES BY TUESDAY MORNING. PWATS WILL START OUT AROUND ONE INCH FOR
MOST OF OUR CWA MONDAY MORNING BUT INCREASE TO AN INCH AND A HALF BY
MONDAY EVENING TO FUEL ISOLATED CONVECTION ACROSS THE NORTH AND OVER
OUR SOUTH. THE ACTIVITY IN THE NORTH WILL BE DUE IN PART TO THE
APPROACHING SURFACE BOUNDARY AND ACTIVITY IN THE SOUTH WILL BE DUE IN
PART TO THE SEA BREEZE. GREATER COVERAGE OF STORMS AREAWIDE IS
EXPECTED TUESDAY AS THE SHORTWAVE TROUGH AXIS AND WEAK SURFACE
BOUNDARY MOVE OVER THE AREA. A MOIST AIRMASS WILL BE BACK OVER THE
CWA WITH SURFACE DEW POINTS IN THE LOWER 70S AND PWATS AROUND AN INCH
AND THREE QUARTERS. WEDNESDAY INTO THE THURSDAY THE AMPLIFIED UPPER
LEVEL PATTERN WILL BREAK DOWN. THERE ARE TIMING DIFFERENCES IN THE
MODELS BUT ANOTHER SHORTWAVE IS EXPECTED TO SWING ACROSS OUR REGION
LATE WEDNESDAY INTO THURSDAY. THIS SHORTWAVE LOOKS TO HELP SUPPORT
ANOTHER SURFACE BOUNDARY DROPPING INTO THE NORTHERN PORTIONS OF OUR
CWA. MODEL CONSENSUS SUGGESTS THIS BOUNDARY WILL STALL ACROSS OUR
NORTH THURSDAY AND MOVE BACK NORTH OF OUR CWA FRIDAY. GREATEST RAIN
CHANCES THURSDAY THROUGH FRIDAY IS EXPECTED IN OUR NORTH. NORMAL LOWS
RUN 69-71F AND NORMAL HIGHS RUN 91-92F. TEMPERATURES WILL BE NEAR
NORMAL MOST OF NEXT WEEK WITH SLIGHTLY WARMER THAN NORMAL BY FRIDAY.
WARMER AND DRIER CONDITIONS ARE EXPECTED SATURDAY AS HIGH PRESSURE
STRENGTHENS OVER OUR CWA. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       86  68  89  68 /  66  25   6   1
MERIDIAN      84  68  88  63 /  75  28   7   0
VICKSBURG     87  67  89  66 /  59  20   6   1
HATTIESBURG   89  72  91  68 /  70  48  18  10
NATCHEZ       87  69  86  69 /  69  39  10  10
GREENVILLE    86  66  89  66 /  46   9   0   0
GREENWOOD     84  65  87  65 /  53  11   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BB/19/DL/22/
Hazardous weather outlook, Jun 27, 2:03 PM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT SAT JUN 27 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
281100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
203 PM CDT SAT JUN 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY.

19

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Jun 27, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT SAT JUN 27 2015

LAZ026-271945-
CONCORDIA LA-
221 PM CDT SAT JUN 27 2015

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA PARISH UNTIL
245 PM CDT...

AT 221 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LAKE OPHELIA NATIONAL WILDLIFE REFUGE...OR 9 MILES NORTHEAST OF
BORDELONVILLE...MOVING EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  SLOCUM AND BLACK HAWK AROUND 245 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3148 9152 3137 9147 3136 9148 3138 9153
      3143 9154 3141 9158 3140 9158 3138 9155
      3128 9151 3126 9157 3126 9165 3124 9165
      3118 9159 3111 9162 3112 9172 3119 9168
      3124 9181 3129 9182 3131 9187 3133 9187
TIME...MOT...LOC 1921Z 268DEG 29KT 3123 9185

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:04 PM CDTSpecial Weather StatementJANGrenada26 min
Jun 26, 9:07 PM CDTSpecial Weather StatementJANBolivar38 min
Jun 26, 9:58 PM CDTSpecial Weather StatementJANBolivar, Sunflower47 min
Jun 27, 2:34 AM CDTSpecial Weather StatementJANSharkey41 min
Jun 27, 3:22 AM CDTFlash Flood WarningJANSharkey3 hr
Jun 27, 2:22 PM CDTSpecial Weather StatementJANJefferson Davis38 min
Jun 27, 2:25 PM CDTSpecial Weather StatementJANLamar50 min
Jun 27, 2:37 PM CDTSpecial Weather StatementJANMarion38 min
Jun 27, 4:01 PM CDTSpecial Weather StatementJANClaiborne44 min
Jun 27, 6:32 PM CDTSpecial Weather StatementJANCovington, Jefferson Davis43 min
Jun 27, 2:47 PM CDTSpecial Weather StatementJANFranklin43 min

Nearby

Special Weather Statements in Louisiana, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.